Vicodin is a prescription painkiller typically given to people after undergoing extensive surgery. It is a combination of hydrocodone and acetaminophen, the former of which is an opioid. The acetaminophen is a less potent painkiller that enhances the effects of hydrocodone. Doctors generally prescribe Vicodin to help relieve moderate-to-severe pain because hydrocodone reworks the brain’s response to pain.
This medication can be taken by mouth with or without food; however patients with nausea may want to take the medication with food to alleviate such symptoms. Vicodin carries a high risk of addiction, and overuse can result in respiratory distress and even death.
Vicodin abuse comes with many psychological, behavioral and physical symptoms. Individuals abusing the drug may experience enhanced feelings of euphoria, anxiety, fear or confusion. Many people report experiencing drastic mood swings. Other mood disorders reported include memory issues, delusions, hallucinations and an inability to focus.
Physical symptoms of Vicodin abuse include:
After taking Vicodin, many people report suffering from constricted pupils and intense ringing in their ears. These side effects may occur immediately or develop over time.
Patients should be careful not to ingest too much Vicodin as it can result in substantial withdrawal symptoms, such as appetite changes, and a reduced sensation of hunger. Many people experience psychological mood changes, which can lead to confusion, anxiety and mood swings. Sleep disturbances are also common, and may include insomnia or restlessness.
Some develop symptoms similar to cold symptoms: nasal congestion, chills, night sweats and runny nose. Other symptoms of withdrawal include:
Due to the opioid component of Vicodin, many people become addicted even after their doctors stop the prescription. It is entirely possible to overdose on Vicodin from either of the active compounds present in the drug. Each Vicodin pill contains roughly 300 milligrams of acetaminophen, so people may suffer from extreme liver complications if they ingest too much.
Generally, the recommended dosage of Vicodin is one or two tablets every four to six hours. Taking any more than that has the potential of leading to an overdose. The symptoms of an overdose mirror those of any other hydrocodone overdose—difficulty breathing, body fatigue, clouded thoughts and gastrointestinal imbalance. The physical signs of an overdose can include erratic behavior, yellowing eyes or skin and coma.
A dependence on Vicodin is challenging to overcome; the symptoms of withdrawal are difficult to go through and can be painful. Fortunately, treatment is possible. It is recommended that addicts seek professional treatment that includes attending therapy in a productive setting with other people going through the same trials and tribulations.
Part of recovery may include taking buprenorphine, a drug that activates the exact same receptors in the brain. It still releases dopamine, and it can help addicts significantly as they go through withdrawal. Some people may also need to take Naltrexone, which reduces the cravings a person has to take more Vicodin.
JanOne sees every day as an opportunity for fresh ideas to end the opioid epidemic, the worst drug crisis in our nation’s history.
As a NASDAQ-listed company, JanOne draws private-sector resources into this urgent fight. We seek innovative treatments—focusing on developing revolutionary, non-addictive drugs that kill pain, not people.
December 3, 2019
November 26, 2019
November 25, 2019
If you're taking #Opioids and you've developed tolerance, ask your doctor for help. There are other, safe choices available to help you make a change and continue feeling well. #JanOne
Learn more information on how we are finding solutions to the #Opioid crisis. https://soo.nr/JxSz